MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453620
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the kidney stone surgery a percuflex ureteral stent was going to be used.When the physician unpacked the device, it was found that the stent was fractured.Another ureteral stent package was opened, and it was fractured again.The procedure was completed with another of the same device.No patient complications were reported.This report is one of two complaints that pertain to the same event (mfr report # 2124215-2024-71116 and mfr report # 2124215-2024-71119).
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h11: the returned percuflex stent was analyzed, and a visual evaluation noted during inspection, the stent detached/separated into eleven pieces.The device was inspected under magnification, and it was possible to see that some drainage holes were stretched and deformed probably due to force applied to the stent.It was possible to see that some drainage holes were stretched and deformed probably due to force applied to the stent.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the stent and is removed using excess force, the stent can get detached/separated during the preparation affecting the performance of the device.There was evidence that force was applied to the stent that could have caused the deformation and stretch of the drainage holes.Also, the suture did not return indicating it was removed to the device.Based on the analysis results of observed stent deformed, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description
It was reported that, during the kidney stone surgery a percuflex ureteral stent was going to be used.When the physician unpacked the device, it was found that the stent was fractured.Another ureteral stent package was opened, and it was fractured again.The procedure was completed with another of the same device.No patient complications were reported.This report is one of two complaints that [ertain to the same event (mfr report # 2124215-2024-71116 and mfr report #.

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20716764
Report Number2124215-2024-71119
Device Sequence Number9610252
Product Code FAD
UDI-Device Identifier08714729040330
UDI-Public08714729040330
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061453620
Device Catalogue NumberM0061453620
Device Lot Number0033742932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale